MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC141000
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: code d12: the instructions for use (ifu) for the gore® excluder® aaa endoprosthesis states, adverse events that may occur and / or require intervention include but are not limited to: endoprosthesis: occlusion, occlusion of device or native vessel.B7: patient medical history includes but is not limited to: aaa, sleep apnea, skin cancer of face, hypertension, high cholesterol hematuria, demaia, benign prostatic hyperplasia d10: patient medications include but are not limited to: acetaminopen, azelastine, cyanocobalamin er.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023 this patient underwent endovascular treatment of an abdominal aortic aneurysm and was implanted with gore® excluder® aaa endoprostheses.The patient tolerated the procedure.On (b)(6) 2023, follow-up today showed an occlusion of the contralateral limb (plc141000/26538035) in the patient¿s left common iliac artery.The patient underwent reintervention and two gore® viabahn® vbx balloon expandable endoprosthesis (vbx) were implanted in the distal aorta and popped the collapsed limb back open.The patient tolerated the procedure and good flow and pulses were achieved.The cause of the collapse/occlusion is believed to have caused or contributed to the a 3 cm segment of of the patient's normal distal aorta that measured 15 mm.The right limb was a 14.5 mm with an 18 mm flared limb extension.In retrospect, kissing balloons should have been used to post dilate the devices.The surgeon ballooned the left limb first with the mob then switched to the right side and ballooned it crushing the left limb.The right side likely also had more radial force because there were two limbs verse one on the left.
 
Additional Manufacturer Narrative
H6: additional conclusion code.The gore® excluder® aaa endoprosthesis contralateral leg plc141000 remained implanted and was not returned for analysis.No images were provided for device analysis.The investigation was conducted using only feedback provided from the field.Gore® field sales associate (fsa) provided the following information.The patient had a 3 cm segment of normal distal aorta that measured 15 mm.The right limb was 14.5 mm with an 18 mm flared limb extension.In retrospect, kissing balloons should have been used to post dilate the devices.The surgeon ballooned the left limb first with the mob then switched to the right side and ballooned it crushing the left limb.The right side likely also had more radial force because there were two limbs verse one on the left.Because no device or images were provided for evaluation, the reported observation cannot be conclusively confirmed.The likely cause for the reported observation could not be determined with the currently available information.However, according to fsa, contributing factors in the collapse/occlusion of the device were (1) the 3cm segment of narrow (15mm) distal aorta through which both the left and right limbs crossed and (2) the limb ballooning technique.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16865397
Report Number3013164176-2023-01680
Device Sequence Number14807777
Product Code MIH
UDI-Device Identifier00733132618637
UDI-Public00733132618637
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Model NumberPLC141000
Device Catalogue NumberPLC141000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexMale
Patient Weight77 KG